Michigan, 2008Winter Storm in Michigan, December 6 to 7, 2008
December 6 to 7, 2008 · NWS GRR · 8 events in 8 counties and zones
Heavy lake effect snow occurred on December 6th, with areas west of US-131 being the hardest hit. The combination of snow and blowing snow behind the Alberta clipper system caused very hazardous travel conditions.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy lake effect snow occurred on December 6th, with areas west of US-131 being the hardest hit. The combination of snow and blowing snow behind the Alberta clipper system caused very hazardous travel conditions. The wind direction was from the south southwest during the morning, which resulted in heavy snow falling north and west of a line from Holland to Reed City. Over a foot of snow piled up across portions of Newaygo and Mason counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 5, 11:56 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 5, 11:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 PM EST FRI DEC 5 2008
LATEST UPDATE...AVIATION...
.SYNOPSIS...(500 PM EST FRI DEC 5 2008)
AN ALBERTA CLIPPER CONTINUES TO DIVE SOUTHEAST FROM NORTHEAST NORTH
DAKOTA AT 4 PM AND WILL TRACK ACROSS NORTHERN LOWER MICHIGAN
SATURDAY AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP NEAR THE LAKE
SHORE NORTH OF MUSKEGON THIS EVENING THEN SPREAD INLAND OVERNIGHT.
THE SNOW WILL REMAIN HEAVIEST NEAR THE LAKE SHORE TONIGHT. SNOW AND
BLOWING SNOW WILL CONTINUE ACROSS SOUTHWEST MICHIGAN SATURDAY AS THE
STORM MOVES ACROSS THE AREA. ONCE THE STORM MOVES EAST OF THE AREA
LAKE EFFECT SNOW WILL BE CONFINED TO THE EXTREME SOUTHWEST CORNER OF
LOWER MICHIGAN INTO SUNDAY AFTERNOON. YET ANOTHER STORM WILL CROSS
THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH YET MORE SNOW.
&&
.SHORT TERM...(940 PM EST FRI DEC 5 2008)
(TONIGHT THROUGH SUNDAY NIGHT)
NO HEADLINE CHANGES ARE PLANNED/NECESSARY THIS EVENING. SNOW
CONTINUES IN PROGRESS ACROSS PORTIONS OF OUR CWFA... MAINLY NW OF
GRR. SNOW WILL INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT AND
SATURDAY AS THE CLIPPER SYSTEM MOVES IN. THIS WILL BE FOLLOWED BY
SIGNIFICANT LAKE EFFECT SNOW LATE SATURDAY THROUGH SATURDAY NIGHT
INTO SUNDAY IN OUR NW FLOW SNOW BELT AREAS.
PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS...GIVEN THE AMOUNT OF
SNOW THAT FELL WITH THE WESTERLY WIND EVENT TODAY...THERE IS LITTLE
QUESTION THE SOUTHERLY WINDS AHEAD OF THE CLIPPER SYSTEM TONIGHT
WILL PROVIDE AMPLE LIFT FOR HEAVY SNOWFALL NORTH OF MUSKEGON NEAR
US-31. BOTH THE LOCAL WAF AND NAM SHOW STRONG LIFT IN THE DGZ AND
MAINTAIN THAT OVER THE SAME LOCATIONS FOR OVER 18 HOURS. FOR ABOUT
12 HOURS THERE IS NEARLY NO INVERSION HEIGHT EITHER. THUS I SEE NO
REASON TO BELIEVE ANYTHING OTHER THAN HEAVY SNOW FALLING THERE FROM
MID EVENING INTO MID DAY SATURDAY. WITH THE 40 KNOT WINDS IN THE
BOUNDARY LAYER THERE WILL BE CONSIDERABLE BLOWING AND DRIFTING TOO.
CLEARLY TRAVELING IN THAT AREA IN THE NEXT 2 DAYS WOULD BE SOMETHING
TO AVOID.
THE LAKE SNOW EVENT CURRENT UNDERWAY WILL COME TO AN END THIS
EVENING AS THE BOUNDARY LAYER WINDS BECOME MORE SOUTHERLY BY 7 PM.
SINCE THE SNOW BANDS WILL ROTATE INTO POSITION WITH THIS I
TRANSITION THE HEADLINES FROM THE LAKE EFFECT SNOW WARNING THE
WINTER STORM WARNING AROUND 7 PM. THE SYNOPTIC / ISENTROPIC LIFT IN
FRONT OF THE STORM WILL SPREAD THE SNOW INLAND ACROSS THE CWA IN THE
MIDNIGHT TIME FRAME. SINCE THE MAXIMUM LOW LEVEL LIFT ROTATES FROM
SOUTHERLY TO WESTERLY THEN NORTHWEST SATURDAY I FELT THE INLAND AREA
WOULD NOT GET NEARLY AS MUCH SNOW AS THE COASTAL AREA NORTH OF
MUSKEGON WOULD. EVEN SO THERE IS STILL 35 TO 45 KNOT WINDS IN THE
BOUNDARY LAYER INTO LATE MORNING SATURDAY...EVEN AS FAR EAST AS
LANSING SO BLOWING SNOW AND SNOW SHOULD RESULT IN TRAVEL ISSUES
INLAND OF THE LAKE SHORE SATURDAY. THUS I ISSUED A SNOW AND BLOWING
SNOW ADVISORY FOR THAT TOO. FINALLY SATURDAY NIGHT INTO SUNDAY THE
NORTHWEST FLOW EVENT SETS UP. GIVEN WHAT HAPPENED DURING THE PAST 36
HOURS WITH THE WEST WIND EVENT HARD TO IMAGINE HEAVY SNOW WOULD NOT
OCCUR IN THE PREFERRED SOUTHWEST COUNTIES SATURDAY NIGHT INTO SUNDAY
SO I PUT THEM IN WARNING TOO.
THE WARM FRONT FROM THE NEXT CLIPPER SYSTEM WILL SPREAD SNOW BACK
INTO SOUTHWEST MICHIGAN AFTER MIDNIGHT SUNDAY.
&&
.LONG TERM...(500 PM EST FRI DEC 5 2008)
(MONDAY THROUGH FRIDAY)
A CHILLY AND SNOWY WORK WEEK APPEARS TO BE IN STORE. THE WARMEST
AIR OF THE WEEK WILL BE SEEN ON MONDAY AND MONDAY NIGHT AS RETURN
FLOW AROUND HIGH PRESSURE OVER THE MID ATLANTIC STATES PUSHES TEMPS
TOWARD THE FREEZING MARK. COLDER AIR WILL RETURN BY MID WEEK AND
REMAIN OVER THE AREA THROUGH FRIDAY.
THE MODELS ALL DEVELOP LOW PRESSURE OVER THE SOUTHERN PLAINS BY
MONDAY NIGHT AND TRACK IT NEAR THE OHIO RIVER BY MID DAY WEDNESDAY.
AT THIS POINT IT APPEARS WE WILL BE ON THE NORTHERN FRINGE OF THE
HEAVIER PCPN WITH THIS SYSTEM THAT SHOULD BEGIN MONDAY NIGHT AND
WIND DOWN MID DAY WEDNESDAY. THIS STORM WILL BEAR WATCHING AS THERE
IS A KNOWN MODEL BIAS...KEEPING THESE TYPES OF STORMS TOO FAR SOUTH
IN THIS PATTERN. WE COULD SEE THIS BEING ANOTHER HEADLINE EVENT...
ESPECIALLY FOR AREAS SOUTH OF I-96.
THE WINTER WEATHER BEAT GOES ON...AS ANOTHER CLIPPER SYSTEM IS
INDICATED FOR THE WEDNESDAY NIGHT/THURSDAY TIME FRAME. THIS WILL
BRING DOWN THE COLDER AIR THAT IS EXPECTED BY LATE NEXT WEEK.
&&
.MARINE...(500 PM EST FRI DEC 5 2008)
I CONTINUED WITH THE GALE WARNING FOR TONIGHT AND SATURDAY AS MODEL
DATA CONTINUES TO SHOW 40 KNOT WINDS IN THE BOUNDARY LAYER AS THE
STORM APPROACHES SOUTHWEST MICHIGAN TONIGHT....THEN BEHIND THE
SYSTEM SATURDAY NIGHT AS IT DEPARTS. GIVEN THE VERY COLD AIR IN
PLACE AND THE WARM LAKE TEMPERATURES... THERE IS MORE THAN ENOUGH
INSTABILITY TO MIX THOSE WINDS DOWN TO NEAR THE LAKE SURFACE. ONCE
THE GALES END A SMALL CRAFT ADVISORY WILL LIKELY FOLLOW FOR THE DAY
ON SUNDAY.
&&
.AVIATION...(1156 PM EST FRI DEC 5 2008)
SNOW WILL BE PICKING UP BY 12Z AS A CLIPPER STORM MOVES IN. LAKE
EFFECT IN SOUTHWEST FLOW WILL BRING HEAVIER SNOW TO MKG DURING THE
DAY ON SATURDAY THEN ONCE THE LOW GOES PAST THE WINDS WILL BECOME
NORTHWEST AND LAKE EFFECT SNOW WILL BE HEAVIEST FROM MKG TO AZO AND
BTL DURING THE EVENING. LAN AND JXN WILL SEE SOME SNOW BETWEEN 12Z
AND 16Z AS THE CLIPPER STORM MOVES THROUGH.
&&
.HYDROLOGY...(500 PM EST FRI DEC 5 2008)
COLD TEMPERATURES AND SNOW WILL CONTINUE THROUGH THIS COMING WEEK.
IN THE SHORT TERM THIS WILL NOT CREATE ANY HYDRO ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FOR OTTAWA...MUSKEGON...OCEANA...MASON...
LAKE...AND NEWAYGO COUNTIES THROUGH 1 AM SUN.
WINTER STORM WARNING FOR ALLEGAN... VAN BUREN...AND KALAMAZOO
COUNTIES IS IN EFFECT FROM 1 AM SATURDAY TO 5 PM EST SUNDAY.
WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST SATURDAY FOR
KENT...BARRY...OSCEOLA...CLARE...MECOSTA...ISABELLA...MONTCALM...
GRATIOT...IONIA...CLINTON...EATON AND CALHOUN COUNTIES.
WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST
SATURDAY FOR INGHAM AND JACKSON COUNTIES.
LM...GALE WARNING IN EFFECT THROUGH 09Z SUNDAY.
&&
SYNOPSIS: WDM
SHORT TERM: WDM/LAURENS
LONG TERM: JK
MARINE: WDM
AVIATION: OSTUNO
HYDROLOGY: WDM
Hazardous weather outlook, Dec 5, 5:48 PM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 PM EST FRI DEC 5 2008
MIZ037>040-043>046-050>052-056>059-064>067-071>074-062300-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
548 PM EST FRI DEC 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
LAKE EFFECT SNOW WILL CONTINUE OVERNIGHT WITH ACCUMULATIONS OF 5
TO 8 INCHES ACROSS AREAS FROM MUSKEGON TO LUDINGTON AND LESSER
AMOUNTS...GENERALLY IN THE 2 TO 4 INCH RANGE FROM KALAMAZOO TO
GRAND RAPIDS DURING THE OVERNIGHT PERIOD. ROAD CONDITIONS WILL
REMAIN SNOW COVERED AND SLIPPERY OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ADDITIONAL 4 OR 5 INCHES OF LAKE EFFECT SNOW WILL FALL FROM
MUSKEGON TO LUDINGTON ON SATURDAY. ANOTHER 3 OR 4 INCHES WILL PILE
UP IN KALAMAZOO...GRAND RAPIDS AND BIG RAPIDS. FROM 1 TO 3 INCHES
WILL FALL IN JACKSON AND LANSING. TRAVEL CONDITIONS WILL CONTINUE
TO BE POOR THROUGH THE DAY.
WINDS WILL SHIFT TO THE NORTHWEST ON SATURDAY NIGHT AND SEVERAL
MORE INCHES OF LAKE EFFECT SNOW ARE POSSIBLE FROM ALONG THE LAKE
MICHIGAN COAST...ESPECIALLY FROM SAUGATUCK TO SOUTH HAVEN.
A STORM APPROACHING FROM THE SOUTHWEST MAY BRING MORE ACCUMULATING
SNOW ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ844>849-062300-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
548 PM EST FRI DEC 5 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TONIGHT ALONG WITH WAVES
BUILDING TO 10 FEET OR MORE...WHICH WILL POSE A HAZARD TO ALL
MARINERS ON LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED SATURDAY AND SATURDAY
NIGHT ALONG WITH WAVES BUILDING TO 10 FEET OR MORE...WHICH WILL
POSE A HAZARD TO ALL MARINERS ON LAKE MICHIGAN.
OSTUNO
In the hours before
Local storm report, Dec 5, 6:55 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM SNOW LANSING 42.71N 84.55W
12/05/2008 M1.6 INCH INGHAM MI TRAINED SPOTTER
LIQUID EQUIVALENT WAS 0.07 INCHES.
&&
OSTUNOLocal storm report, Dec 5, 7:28 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM SNOW 3 ESE ZEELAND 42.80N 85.96W
12/05/2008 M4.8 INCH OTTAWA MI TRAINED SPOTTER
SNOW ACCUMULATION PAST 24 HOURS
&&
JKLocal storm report, Dec 5, 7:45 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM SNOW 1 NW GREENVILLE 43.19N 85.27W
12/05/2008 M0.3 INCH MONTCALM MI TRAINED SPOTTER
THIS SNOW TOTAL IS FROM 6 AM UNTIL 7 PM TONIGHT.
0630 PM SNOW 3 NW HOLLAND 42.80N 86.14W
12/05/2008 M5.1 INCH OTTAWA MI PUBLIC
THIS IS THE SNOW FALL TOTAL FROM THURSDAY AT NOON UNTIL
TONIGHT AT 630. THE CURRENT SNOW DEPTH IS 6.5 INCHES.
0700 PM SNOW 2 NE BYRON CENTER 42.83N 85.69W
12/05/2008 M10.2 INCH KENT MI AMATEUR RADIO
THIS SNOW TOTAL IS FROM MIDNIGHT WED NIGHT UNTIL NOW. THE
TOTAL FROM MIDNIGHT LAST NIGHT UNTIL NOW IS 5.8. THE
TOTAL SINCE NOON TODAY IS 1.4. THE CURRENT DEPTH IS 9
INCHES.
0730 PM SNOW BATTLE CREEK 42.30N 85.23W
12/05/2008 E2.0 INCH CALHOUN MI PUBLIC
THIS IS THE SNOW TOTAL FOR THURSDAY THE 4TH.
&&
GWETZELLocal storm report, Dec 5, 8:55 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW SCOTTVILLE 43.95N 86.28W
12/05/2008 E1.0 INCH MASON MI CO-OP OBSERVER
THE SNOW FELL BETWEEN 7 AM TODAY AND 8 PM TONIGHT. THE
CURRENT SNOW DEPTH IS 5 INCHES.
&&
GWETZELLocal storm report, Dec 5, 10:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW EAST GRAND RAPIDS 42.95N 85.61W
12/05/2008 M4.3 INCH KENT MI CO-OP OBSERVER
THIS SNOW FALL WAS MEASURED FROM 7 AM UNTIL 930 PM
TONIGHT WITH A TOTAL SNOW DEPTH OF 9 INCHES.
&&
GWETZELLocal storm report, Dec 5, 11:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 PM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW HUDSONVILLE 42.87N 85.86W
12/05/2008 M5.5 INCH OTTAWA MI TRAINED SPOTTER
THE SNOW DEPTH WAS 8 INCHES.
0800 AM SNOW FENNVILLE 42.59N 86.11W
12/05/2008 M1.0 INCH ALLEGAN MI CO-OP OBSERVER
THE SNOW DEPTH WAS 4 INCHES.
0800 AM SNOW 4 W PORTAGE 42.21N 85.66W
12/05/2008 M3.0 INCH KALAMAZOO MI COCORAHS
THE SNOW DEPTH WAS 7 INCHES.
0800 AM SNOW 4 E HANOVER 42.09N 84.48W
12/05/2008 M0.3 INCH JACKSON MI COCORAHS
THE SNOW DEPTH WAS 0.5 INCHES.
0800 AM SNOW 3 W WALKER 42.99N 85.81W
12/05/2008 M6.1 INCH OTTAWA MI COCORAHS
THE SNOW DEPTH WAS 7 INCHES.
0800 AM SNOW IONIA 42.99N 85.06W
12/05/2008 M1.0 INCH IONIA MI CO-OP OBSERVER
THE SNOW DEPTH WAS 6 INCHES.
0815 AM SNOW JENISON 42.91N 85.83W
12/05/2008 E5.0 INCH OTTAWA MI PUBLIC
THE SNOW DEPTH WAS 8 INCHES.
0844 AM SNOW 1 W GRANDVILLE 42.90N 85.78W
12/05/2008 M2.0 INCH KENT MI PUBLIC
2 INCHES OF SNOW SINCE 7 AM, SNOW DEPTH NOW 10 INCHES.
STORM TOTAL SINCE 7 AM WEDNESDAY IS 9.9 INCHES.
0915 AM SNOW 2 W ADA 42.95N 85.53W
12/05/2008 M2.3 INCH KENT MI NWS EMPLOYEE
0950 AM SNOW EAST GRAND RAPIDS 42.95N 85.61W
12/05/2008 M1.8 INCH KENT MI TRAINED SPOTTER
THIS IS THE TOTAL SINCE 7 AM EST. THE TOTAL SINCE 7 AM
YESTERDAY IS 4.6 INCHES.
0955 AM SNOW 2 NW HUDSONVILLE 42.89N 85.89W
12/05/2008 E7.5 INCH OTTAWA MI FIRE DEPT/RESCUE
SNOW ACCUMULATION FOR PAST 24 HOURS 7-8 INCHES
1015 AM SNOW 2 NNW DELTON 42.53N 85.42W
12/05/2008 E4.5 INCH BARRY MI TRAINED SPOTTER
SNOW ACCUMULATION FOR THE PAST 24 HOURS
1100 AM SNOW GRANDVILLE 42.90N 85.76W
12/05/2008 M1.6 INCH KENT MI PUBLIC
SNOW ACCUMULATION SINCE 8 AM. SNOW DEPTH 11 INCHES
1100 AM SNOW 5 SSW SCOTTVILLE 43.88N 86.32W
12/05/2008 E1.0 INCH MASON MI TRAINED SPOTTER
SNOW ACCUMULATION OVER THE PAST 24 HOURS
0120 PM SNOW 6 W GRANT 43.33N 85.93W
12/05/2008 E2.0 INCH NEWAYGO MI TRAINED SPOTTER
SNOW ACCUMULATION SINCE THURSDAY MORNING
0125 PM SNOW 5 WSW STANWOOD 43.55N 85.54W
12/05/2008 E3.5 INCH MECOSTA MI TRAINED SPOTTER
SNOW ACCUMULATION OVER THE LAST 24 HOURS
0130 PM SNOW 1 WSW KALAMAZOO 42.27N 85.61W
12/05/2008 M3.3 INCH KALAMAZOO MI PUBLIC
SNOWFALL SINCE THURSDAY MORNING AT WESTERN MICHIGAN
UNIVERISTY. SNOW DEPTH AVERAGE 5 INCHES
0145 PM SNOW JENISON 42.91N 85.83W
12/05/2008 M6.5 INCH OTTAWA MI PUBLIC
0150 PM SNOW ST. JOHNS 43.00N 84.56W
12/05/2008 M0.5 INCH CLINTON MI PUBLIC
SNOWFALL SINCE 7 AM TODAY.
0155 PM SNOW 3 SW KENTWOOD 42.85N 85.63W
12/05/2008 M6.0 INCH KENT MI NWS EMPLOYEE
SNOW ACCUMULATION FOR PAST 24 HOURS
0230 PM SNOW 2 S GREENVILLE 43.15N 85.25W
12/05/2008 E0.8 INCH MONTCALM MI TRAINED SPOTTER
SNOW ACCUMULATION PAST 24 HOURS
0240 PM SNOW ALMA 43.38N 84.65W
12/05/2008 E0.4 INCH GRATIOT MI TRAINED SPOTTER
SNOW ACCUMULATION OVER THE PAST 24 HOURS
0310 PM SNOW 5 N HOLTON 43.49N 86.08W
12/05/2008 M3.0 INCH OCEANA MI TRAINED SPOTTER
SNOW ACCUMULATION SINCE DAYBREAK TODAY. SNOW DEPTH 10
INCHES
0340 PM SNOW 3 E SOUTH HAVEN 42.40N 86.21W
12/05/2008 E4.5 INCH VAN BUREN MI TRAINED SPOTTER
SNOW ACCUMULATION SINCE 2 PM THURSDAY
0408 PM SNOW 2 S KALAMAZOO 42.25N 85.59W
12/05/2008 M3.0 INCH KALAMAZOO MI TRAINED SPOTTER
THE STORM TOTAL OF THREE INCHES WAS RECORDED NEAR THE I94
AND US 131 INTERSECTION.
0420 PM SNOW 4 SE HAMILTON 42.64N 85.95W
12/05/2008 M7.0 INCH ALLEGAN MI TRAINED SPOTTER
SNOW ACCUMULATION TODAY. TOTAL ACCUMULATION SINCE NOON ON
THURSDAY IS 11 INCHES
0630 PM SNOW 3 NW HOLLAND 42.80N 86.14W
12/05/2008 M5.1 INCH OTTAWA MI PUBLIC
THIS IS THE SNOW FALL TOTAL FROM THURSDAY AT NOON UNTIL
TONIGHT AT 630. THE CURRENT SNOW DEPTH IS 6.5 INCHES.
0652 PM SNOW LANSING 42.71N 84.55W
12/05/2008 M1.6 INCH INGHAM MI TRAINED SPOTTER
LIQUID EQUIVALENT WAS 0.07 INCHES.
0700 PM SNOW 2 NE BYRON CENTER 42.83N 85.69W
12/05/2008 M10.2 INCH KENT MI AMATEUR RADIO
THIS SNOW TOTAL IS FROM MIDNIGHT WED NIGHT UNTIL NOW. THE
TOTAL FROM MIDNIGHT LAST NIGHT UNTIL NOW IS 5.8. THE
TOTAL SINCE NOON TODAY IS 1.4. THE CURRENT DEPTH IS 9
INCHES.
0703 PM SNOW 1 NW GREENVILLE 43.19N 85.27W
12/05/2008 M0.3 INCH MONTCALM MI TRAINED SPOTTER
THIS SNOW TOTAL IS FROM 6 AM UNTIL 7 PM TONIGHT.
0720 PM SNOW 3 ESE ZEELAND 42.80N 85.96W
12/05/2008 M4.8 INCH OTTAWA MI TRAINED SPOTTER
SNOW ACCUMULATION PAST 24 HOURS
0730 PM SNOW BATTLE CREEK 42.30N 85.23W
12/05/2008 E2.0 INCH CALHOUN MI PUBLIC
THIS IS THE SNOW TOTAL FOR THURSDAY THE 4TH.
0815 PM SNOW SCOTTVILLE 43.95N 86.28W
12/05/2008 E1.0 INCH MASON MI CO-OP OBSERVER
THE SNOW FELL BETWEEN 7 AM TODAY AND 8 PM TONIGHT. THE
CURRENT SNOW DEPTH IS 5 INCHES.
0930 PM SNOW EAST GRAND RAPIDS 42.95N 85.61W
12/05/2008 M4.3 INCH KENT MI CO-OP OBSERVER
THIS SNOW FALL WAS MEASURED FROM 7 AM UNTIL 930 PM
TONIGHT WITH A TOTAL SNOW DEPTH OF 9 INCHES.
&&
GWETZELWinter Storm, Mason
- When
- December 6, 12:00 AM EST to 5:00 PM EST
- Where
- Mason forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
Trained spotters reported six to ten inches of snow and blowing snow.
Winter Storm, Oceana
- When
- December 6, 12:00 AM EST to 5:00 PM EST
- Where
- Oceana forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
Trained spotters reported eight to fourteen inches of snow and blowing snow.
Winter Storm, Newaygo
- When
- December 6, 12:00 AM EST to 5:00 PM EST
- Where
- Newaygo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
Six to ten inches of snow and blowing snow was reported.
Winter Storm, Muskegon
- When
- December 6, 12:00 AM EST to 10:00 PM EST
- Where
- Muskegon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Six to twelve inches of snow and blowing snow was reported.
Winter Storm, Ottawa
- When
- December 6, 12:00 AM EST to 10:00 PM EST
- Where
- Ottawa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Trained spotters reported five to nine inches of snow and blowing snow.
Winter Storm, Allegan
- When
- December 6, 3:00 AM EST to December 7, 1:00 AM EST
- Where
- Allegan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
Trained spotters reported four to ten inches of snow and blowing snow.
Winter Storm, Van Buren
- When
- December 6, 3:00 AM EST to December 7, 1:00 AM EST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
Trained spotters reported four to eight inches of snow and blowing snow.
Winter Storm, Kalamazoo
- When
- December 6, 3:00 AM EST to December 7, 1:00 AM EST
- Where
- Kalamazoo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
Four to ten inches of snow and blowing snow was reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, December 6, 20081 death · 1 event
- Lake-Effect Snow in Pennsylvania, December 6 to 7, 2008$550,000 · 2 events
- Winter Weather in Pennsylvania, December 6, 20086 injured · 6 events
- Blizzard and Winter Storm in Michigan, December 6 to 7, 200811 events
- Winter Weather in New York, December 6 to 7, 20084 events
- Lake-Effect Snow in Michigan, December 6 to 7, 20083 events
- Winter Storm in West Virginia, December 6 to 7, 20082 events
- Heavy Snow in Maine, December 6 to 7, 20082 events
- High Wind in Wisconsin, December 6, 20081 event
- Winter Weather in Virginia, December 6 to 7, 20081 event
- Winter Weather in Maryland, December 6 to 7, 20081 event
- Avalanche in Colorado, December 6, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142321, 142322, 142323, 142324, 142325, 142326, 142327, 142328.